switched to celexa - now feel totally "out of it"

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

smittythepig
Regular Member


Date Joined Nov 2006
Total Posts : 74
   Posted 2/20/2007 5:25 PM (GMT -6)   
after a major episode this weekend i came to the conclusion that the zoloft just does not seem to be helping me anymore and so i filled the celexa script i got a few weeks ago (along with the buspar and ativan) and started taking it all saturday. i did sleep for basically all day saturday and much of sunday, but when i finally was up for a while i realized that i still felt very out of it. and i still do today. almost like i am staring through things and just kind of getting lost in my thoughts. i just don't feel right. and there's a little bit of a feeling of disorientation i guess as well. i thought it was the buspar at first, called the doc and he said to discontinue that for now, which i stopped taking after a dose sunday morning. so now it's only celexa and i still feel this way. i am wondering if i should just go back to the zoloft tomorrow, thinking maybe it's withdrawal from the zoloft if not just a reaction to the celexa. at least i finally have an appointment with a therapist in the afternoon tomorrow. anyway, not sure if anyone else has felt this way, but it's not like being tired. it's like being high but not really.

tangerine bear
Veteran Member


Date Joined Aug 2005
Total Posts : 941
   Posted 2/20/2007 6:23 PM (GMT -6)   
Hi Smitty,

I think Celexa is closely related to Lexapro, which is what I take. It tends to make me sleepy, so I take it at night. If you have been taking it in the morning, you might switch to nighttime to see if that helps any.

Hope this helps...

Bear
"It's a jungle out there....." 
Theme song from "Monk" by Randy Newman
 
"Turn this car around... I'm goin' back..."
Tom Petty
 
                       VIEW IMAGE
 

                           


Geebs
Regular Member


Date Joined Jan 2007
Total Posts : 184
   Posted 2/20/2007 8:12 PM (GMT -6)   
It's tricky when switching from one AD to another. It could be Celexa, withdrawal from Zoloft or both. Although both are SSRIs, they differ in their effect on serotonin receptors and in secondary effects on other neurotransmitters. Celexa tends to be sedating, so the sleepiness might go away as you get used to it.

Give it some time and see what happens.

freezinginAK
Veteran Member


Date Joined Nov 2006
Total Posts : 1052
   Posted 2/21/2007 1:09 AM (GMT -6)   

  I would have to agree that switching from one to the other may have some side affecks to it but do give it a chance to work into your body as it may take up to 6 to 8 weeks to fully start working for you but if you feel that bad you could call your pdoc about it.

  Cowboy up


   Forum Moderator Anixety/Panic
 
  Happyness is sitting around a warm campfire with no worry's or cares as day turn's to night.
 
  Help Healing Well grow as your donations are greatly appreciated @
          www.healingwell.com/donate
 
 


smittythepig
Regular Member


Date Joined Nov 2006
Total Posts : 74
   Posted 2/21/2007 10:17 AM (GMT -6)   
thanks for the advice. i will see what the therapist says today. my pdoc looked over the medication recommendations of the psychiatrist and didn't have any problems with it but said he definitely wanted to see me in about a month to check in. it's getting tough managing appointments with a therapist, pdoc and psychiatrist and having the potential pressure of making decisions when there is some discrepancy between what they all say and when none of them work together in the same office. i really would prefer to find a therapist that works together with a psychiatrist. my cousin is in this situation and he talks to the therapist at length and then the therapist consults with the psychiatrist and they make medication adjutsments when they think it's necessary. it's all i could do to find a therapist that could see me within the month. hopefully he works with someone directly that can prescribe meds if he doesn't. then i can just go to him and see my pdoc once or twice a year for a physical and bloodwork.

i actually ended up stopping the celexa and taking the zoloft again today since it had only been a few days on the celexa. i already feel a bit better. not totally, but a bit. i think i need to nail down who i am going to be getting therapy and medical advice from on a regular basis, because i am still unsure about this psychiatrist who prescribed all the meds. until then i think i will stick with what i am on. i was just in a panic this weekend and feel a bit better now that my wife and daughter are back in town and things are a bit more normal.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 29, 2016 3:25 PM (GMT -6)
There are a total of 2,696,254 posts in 297,630 threads.
View Active Threads


Who's Online
This forum has 152274 registered members. Please welcome our newest member, healthyguy.
385 Guest(s), 12 Registered Member(s) are currently online.  Details
PeteZa, Lymepilot, THE HAPPY TURTLE, lucynethel (OR Just Mike), bluesharp, JockMT, pmm73, disneygirl12, Verucasalt2.0, GingerGirl, peanut307, Traveler


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer